Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
sneil2222

retinoids on accutane

Recommended Posts

Hello-

I am currently on a course of accutane for acne - mild facial and mild to severe body acne, both persistent for over ten years. (60 mgs a day -165 lbs) I have done a ton of research and would like to think that I am pretty knowledgeable about acne treatments. During my research I have read about the many benefits topical retinoids can have on skin. I am in my late twenties and starting to see the affects of many, many years in the sun. The sun and ocean seemed to be the only thing that would temporarily clear up my acne, but little did I know how it would negatively affect my skin in the long run. I now attribute the persistence of my acne to over exposure to the sun. Anyway, I am experiencing mild side effects from the acctuane, which are easily warded off with good moisturizers. I am also starting to see great results accutane and am confident that I will be cleared up in two months when I am done. I have read about a renowned dermatologist ( Nia Tezerakis) who keeps her accutane patients on topical retinoids. I plan to use them when I am done with my course, but I was wondering if anyone had any experience or knowledge with using them while on accutane. I plan to have this conversation with my md as well. Just thought I would poll this knowledgeable crowd. Thanks!

Share this post


Link to post
Share on other sites

I think Nia Tezerakis is the doctor who came up with my favorite product .... a high-retinol gel called Green Cream.

I used GC Level 9 while on Accutane, but I was on a very low dose.

Share this post


Link to post
Share on other sites

Hey there,

I haven't started Accutane, but I have used retin-a in the past. I had the oiliest skin, literally I would wash and be shiny in an hour, and one month of retin-a had my skin so dry that I literally couldn't open my mouth to eat food or talk to people. It was awful! Anyway, I know you said you hadn't experienced too much dryness with the Accutane but... I just wouldn't push my luck. Anyway, sounds like a great question for your derm.

Hope this helped!

~Nikki

Hey there,

I haven't started Accutane, but I have used retin-a in the past. I had the oiliest skin, literally I would wash and be shiny in an hour, and one month of retin-a had my skin so dry that I literally couldn't open my mouth to eat food or talk to people. It was awful! Anyway, I know you said you hadn't experienced too much dryness with the Accutane but... I just wouldn't push my luck. Anyway, sounds like a great question for your derm.

Hope this helped!

~Nikki

Share this post


Link to post
Share on other sites
Hello-

I am currently on a course of accutane for acne - mild facial and mild to severe body acne, both persistent for over ten years. (60 mgs a day -165 lbs) I have done a ton of research and would like to think that I am pretty knowledgeable about acne treatments. During my research I have read about the many benefits topical retinoids can have on skin. I am in my late twenties and starting to see the affects of many, many years in the sun. The sun and ocean seemed to be the only thing that would temporarily clear up my acne, but little did I know how it would negatively affect my skin in the long run. I now attribute the persistence of my acne to over exposure to the sun. Anyway, I am experiencing mild side effects from the acctuane, which are easily warded off with good moisturizers. I am also starting to see great results accutane and am confident that I will be cleared up in two months when I am done. I have read about a renowned dermatologist ( Nia Tezerakis) who keeps her accutane patients on topical retinoids. I plan to use them when I am done with my course, but I was wondering if anyone had any experience or knowledge with using them while on accutane. I plan to have this conversation with my md as well. Just thought I would poll this knowledgeable crowd. Thanks!

Hi--I think you're not supposed to use a topical retinoid at the same time you're taking Accutane--you could overdose.

I find www.cosmeticscop.com to be very helpful--and now use an AHA product before using the topical retinoid.

Accutane is really great--I hear that in other countries --they use a lower dose over a longer period of time. AND--it's not unusual to need to need to do a second period of time on Accutane.

Best of luck

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×